Psychiatry Investig Search

CLOSE


Psychiatry Investigation 2006;3(1):102-6.
Resolution of Amisulpride associated Amenorrhea by Switching to Aripiprazole
Bun-Hee Lee, MD; and Yong-Ku Kim, MD
Department of Psychiatry, Korea University Ansan Hospital, Korea
Abstract
<p class="MsoPlainText" style="word-spacing: 1; line-height: 150%; margin-top: 0; margin-bottom: 0" align="left">
<font size="2" face="HY중고딕">Objective</font>

<font face="HY중고딕" size="2">
:

</font><font face="HY중고딕" size="2">T</font><font face="HY중고딕" size="2">To report a 4-case series in which amisulpride-induced symptomatic hyperprolactinemia was resolved by switching to aripiprazole.




Case Reports:

Four female patients developed symptomatic hyperprolactinemia such as amenorrhea and/or galactorrhea with elevated serum prolactin levels (113.7-230.0 ng/mL) after taking amisulpride (200-800 mg/day). To resolve the problem of symptomatic hyperprolactinemia, reducing the dosage of amisulpride was first tried, however this approach turned out to have no effect. Subsequently, all 4 patients were switched from amisulpride to aripiprazole (10-20 mg/day), upon which their regular menstrual cycles returned and galactorrhea improved, with the normalization of their serum prolactin levels (6.5 15.0 ng/mL) within 4 weeks after switching.





Conclusion

Switching to aripiprazole, a partial dopamine agonist, is an effective strategy for the resolution of antipsychotic-induced hyperprolactinemia and associated adverse effects.


</span></font>
Key words   Prolactin;Amisulpride;Amenorrhea;Galactorrhea;Aripiprazole.
TOOLS
Share:
Facebook Twitter Linked In Google+
METRICS Graph View
  • 1,824 View
  • 8 Download


ABOUT
AUTHOR INFORMATION
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
Editorial Office
#522, 27, Seochojungang-ro 24-gil, Seocho-gu, Seoul 06601, Korea
Tel: +82-2-717-0892    E-mail: psychiatryinvest@gmail.com                

Copyright © 2024 by Korean Neuropsychiatric Association.

Developed in M2PI

Close layer
prev next